Advanced Search
Article Contents
Article Contents

Two-phase incompressible flows with variable density: An energetic variational approach

  • * Corresponding author

    * Corresponding author 
Abstract Full Text(HTML) Related Papers Cited by
  • In this paper, we study a diffuse-interface model for two-phase incompressible flows with different densities. First, we present a derivation of the model using an energetic variational approach. Our model allows large density ratio between the two phases and moreover, it is thermodynamically consistent and admits a dissipative energy law. Under suitable assumptions on the average density function, we establish the global existence of a weak solution in the 3D case as well as the global well-posedness of strong solutions in the 2D case to an initial-boundary problem for the resulting Allen-Cahn-Navier-Stokes system. Furthermore, we investigate the longtime behavior of the 2D strong solutions. In particular, we obtain existence of a maximal compact attractor and prove that the solution will converge to an equilibrium as time goes to infinity.

    Mathematics Subject Classification: Primary: 35Q30, 35Q35, 35B40; Secondary: 76T99.


    \begin{equation} \\ \end{equation}
  • 加载中
  •   H. Abels , On a diffuse interface model for two-phase flows of viscous, incompressible fluids with matched densities, Arch. Ration. Mech. Anal., 194 (2009) , 463-506.  doi: 10.1007/s00205-008-0160-2.
      H. Abels , Existence of weak solutions for a diffuse interface model for viscous, incompressible fluids with general densities, Commun. Math. Phys., 289 (2009) , 45-73.  doi: 10.1007/s00220-009-0806-4.
      H. Abels, H. Garcke and G. Grün, Thermodynamically consistent diffuse interface models for incompressible two-phase flows with different densities, preprint, arXiv: 1011.00528 (2010).
      H. Abels, H. Garcke and G. Grün, Thermodynamically consistent, frame indifferent diffuse interface models for incompressible two-phase flows with different densities Math. Mod. Meth. Appl. Sic. 22 (2012), 1150013, 40pp. doi: 10.1142/S0218202511500138.
      H. Abels , D. Depner  and  H. Garcke , Existence of weak solutions for a diffuse interface model for two-phase flows of incompressible fluids with different densities, J. Math. Fluid Mech., 15 (2013) , 453-480.  doi: 10.1007/s00021-012-0118-x.
      H. Abels , D. Depner  and  H. Garcke , On an incompressible Navier-Stokes/Cahn-Hilliard system with degenerate mobility, Ann. I. H. Poincaré-AN, 30 (2013) , 1175-1190.  doi: 10.1016/j.anihpc.2013.01.002.
      H. W. Alt , The entropy principle for interfaces. Fluids and solids, Adv. Math. Sci. Appl., 19 (2009) , 585-663. 
      D. M. Anderson , G. B. McFadden  and  A. A. Wheeler , Diffuse-interface methods in fluid mechanics, Annu. Rev. Fluid Mech., 30 (1998) , 139-165.  doi: 10.1146/annurev.fluid.30.1.139.
      S. N. Antontsev, A. V. Kazhikhov and V. N. Monakhov, Boundary Value Problems in Mechanics of Nonhomogeneous Fluids Elsevier, 1989.
      V. I. Arnold, Mathematical Methods of Classical Mechanics Springer-Verlag, New York-Heidelberg, 1978.
      F. Boyer , Mathematical study of multi-phase flow under shear through order parameter formulation, Asymptot. Anal., 20 (1999) , 175-212. 
      F. Boyer , Nonhomogeneous Cahn-Hilliard fluids, Ann. Inst. H. Poincaré -AN, 18 (2001) , 225-259.  doi: 10.1016/S0294-1449(00)00063-9.
      P. M. Chaikin and T. C. Lubensky, Principles of Condensed Matter Physics Cambridge, 1995.
      H. Ding , P. D. M. Spelt  and  C. Shu , Diffusive interface model for incompressible two-phase flows with large density ratios, J. Comp. Phys., 22 (2007) , 2078-2095. 
      S. Ding , Y. Li  and  W. Luo , Global solutions for a coupled compressible Navier-Stokes/Allen-Cahn system in 1D, J. Math. Fluid Mech., 15 (2013) , 335-360.  doi: 10.1007/s00021-012-0104-3.
      D. A. Edwards, H. Brenner and D. T. Wasan, Interfacial Transport Process and Rheology Butterworths/Heinemann, London, 1991.
      E. FEreisl  and  F. Simondon , Convergence for semilinear degenerate parabolic equations in several space dimensions, J. Dynam. Different. Equations, 12 (2000) , 647-673.  doi: 10.1023/A:1026467729263.
      C. G. Gal  and  M. Grasselli , Asymptotic behavior of a Cahn-Hilliard-Navier-Stokes system in 2D, Ann. I. H. Poincaré-AN, 27 (2010) , 401-436.  doi: 10.1016/j.anihpc.2009.11.013.
      C. G. Gal  and  M. Grasselli , Longtime behavior of a model for homogeneous incompressible two-phase flows, Discrete Contin. Dyn. Syst, 28 (2010) , 1-39.  doi: 10.3934/dcds.2010.28.1.
      M. E. Gurtin , D. Polignone  and  J. Viñals , Two-phase binary fluids and immiscible fluids described by an order parameter, Math. Models Methods Appl. Sci., 6 (1996) , 815-831.  doi: 10.1142/S0218202596000341.
      A. Haraux, Systémes Dynamiques Dissipatifs et Applications Masson, Paris, 1991.
      J. U. Kim , Weak solutions of an initial boundary value problem for an incompressible viscous fluid with nonnegative density, SIAM J. Math. Anal., 18 (1987) , 89-96.  doi: 10.1137/0518007.
      R. Kubo, The fluctuation-dissipation theorem, Report on Progress in Physics, 1966.
      J. L. Lions, On some questions in boundary value problems of mathematical physics, Contemporary developments in continuum mechanics and partial differential equations: Proceedings of the International Symposium on Continuum Mechanics and Partial Differential Equations, vol. 30 of Mathematics Studies, New York, 1977, North-Holland, 285–346.
      C. Liu  and  J. Shen , A phase field model for the mixture of two incompressible fluids and its approximation by a Fourier-spectral method, Physica D, 179 (2003) , 211-228.  doi: 10.1016/S0167-2789(03)00030-7.
      C. Liu , J. Shen  and  X. F. Yang , Decoupled energy stable schemes for a phase-field model of two-phase incompressible flows with variable density, J. Sci. Comput., 62 (2015) , 601-622.  doi: 10.1007/s10915-014-9867-4.
      J. Lowengrub  and  L. Truskinovsky , Quasi-incompressible Cahn-Hilliard fluids and topological transitions, P. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci., 454 (1998) , 2617-2654.  doi: 10.1098/rspa.1998.0273.
      L. Onsager , Reciprocal relations in irreversible processes-Ⅰ, Phys. Rev., 37 (1931) , 405. 
      L. Onsager , Reciprocal relations in irreversible processes-Ⅱ, Phys. Rev., 38 (1931) , 2265. 
      L. Rayleigh , Some general theorem relating to vibrations, Proc. Lond. Math. Soc., 4 (1873) , 357-368. 
      J. Shen  and  X. F. Yang , A phase-field model and its numerical approximation for two-phase incompressible flows with different densities and viscosities, SIAM J. Sci. Comput., 32 (2010) , 1159-1179.  doi: 10.1137/09075860X.
      J. Shen , X. Yang  and  Q. Wang , On mass conservation in phase field models for binary fluids, Commun. Comput. Phys., 13 (2013) , 1045-1065.  doi: 10.4208/cicp.300711.160212a.
      W. Shen  and  S. Zheng , Maximal attractor for the coupled Cahn-Hilliard equations, Nonlinear Anal., 49 (2002) , 21-34.  doi: 10.1016/S0362-546X(00)00246-7.
      J. Simon , Compact sets in the space $L^p(0, T; B)$, Annali di Matematica Pura ed Applicata, 146 (1987) , 65-96.  doi: 10.1007/BF01762360.
      J. Simon , Nonhomogeneous viscous incompressible fluids: Existence of velocity, density, and pressure, SIAM J. Math. Anal., 21 (1990) , 1093-1117.  doi: 10.1137/0521061.
      K. Taira, Analytic Semigroups and Semilinear Initial Boundary Value Problems Cambridge Univ. Press, Cambridge, New York, 1995. doi: 10.1017/CBO9780511662362.
      R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics Applied Mathematics and Sciences, Vol. 68 Springer, New York, 1988. doi: 10.1007/978-1-4684-0313-8.
      H. Wu  and  X. Xu , Analysis of a diffuse-interface model for the binary viscous incompressible fluids with thermo-induced Marangoni effects, Commun. Math. Sci., 11 (2013) , 603-633.  doi: 10.4310/CMS.2013.v11.n2.a15.
      X. Xu , L. Zhao  and  C. Liu , Axisymmetric solutions to coupled Navier-Stokes/Allen-Cahn equations, SIAM J.Math.Anal., 41 (2010) , 2246-2282.  doi: 10.1137/090754698.
      S. Zheng, Nonlinear Evolution Equations Pitman series Monographs and Survey in Pure and Applied Mathematics, Chapman & Hall/CRC, Boca Raton, Florida, 2004. doi: 10.1201/9780203492222.
  • 加载中

Article Metrics

HTML views(394) PDF downloads(359) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint